Alert archive / New York / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 4, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Apr 1, 2023, 3:45 PM EDT for 5 counties in New York. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2023, 3:45 PM EDT (19:45 UTC)
- Expired
- Apr 1, 2023, 4:47 PM EDT
- In force
- 62 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cayuga County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 98 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 3:45 PM EDT | TSTM WND DMG | 1 W Honeoye, NY | TREE DOWN IN THE TOWN OF RICHMOND. |
| Apr 1, 3:56 PM EDT | TSTM WND DMG | Fishers, NY | TREE AND WIRES DOWN ON LOWER FISHERS ROAD IN FISHERS. |
| Apr 1, 4:02 PM EDT | TSTM WND DMG | 2 S Geneva, NY | TREE DOWN ON WIRES ON ROUTE 14 AND DWYER RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 11:59 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Apr 1, 2:27 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1782 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
005
WUUS51 KBUF 011945
SVRBUF
NYC011-051-055-069-117-012100-
/O.NEW.KBUF.SV.W.0004.230401T1945Z-230401T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
345 PM EDT Sat Apr 1 2023
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Southern Wayne County in western New York...
Livingston County in western New York...
Cayuga County in central New York...
Southern Monroe County in western New York...
Ontario County in western New York...
* Until 500 PM EDT.
* At 344 PM EDT, a severe thunderstorm was located over Canandaigua,
moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Geneva, Canandaigua, Geneseo, East Rochester, Fairport, Dansville,
Brighton, Letchworth State Park, Henrietta and Newark.
This includes the following highways...
Interstate 390 between exits 4 and 12.
Interstate 90 between exits 40 and 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows!
&&
LAT...LON 4247 7784 4252 7784 4253 7806 4267 7795
4290 7796 4300 7791 4304 7791 4304 7795
4308 7793 4316 7648 4303 7650 4301 7696
4276 7697 4276 7731 4267 7737 4258 7737
4258 7766 4253 7766 4253 7772 4247 7772
TIME...MOT...LOC 1944Z 273DEG 37KT 4285 7727
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Mitchell2 follow-up statements
393
WWUS51 KBUF 012021
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
421 PM EDT Sat Apr 1 2023
NYC051-012030-
/O.CAN.KBUF.SV.W.0004.000000T0000Z-230401T2100Z/
Livingston NY-
421 PM EDT Sat Apr 1 2023
...THE SEVERE THUNDERSTORM WARNING FOR LIVINGSTON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
western New York. A Severe Thunderstorm Watch also remains in effect
until 800 PM EDT for central New York.
LAT...LON 4267 7749 4267 7755 4310 7756 4316 7648
4303 7650 4301 7696 4276 7697 4276 7731
4267 7737 4258 7737 4258 7749
TIME...MOT...LOC 2020Z 263DEG 47KT 4286 7733
$$
NYC011-055-069-117-012100-
/O.CON.KBUF.SV.W.0004.000000T0000Z-230401T2100Z/
Wayne NY-Cayuga NY-Monroe NY-Ontario NY-
421 PM EDT Sat Apr 1 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHERN WAYNE...CAYUGA...SOUTHEASTERN MONROE AND ONTARIO
COUNTIES...
At 420 PM EDT, a severe thunderstorm was located over Canandaigua,
moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Geneva, Canandaigua, East Rochester, Fairport, Newark, Lyons,
Palmyra, Victor, Bristol and Clifton Springs.
This includes Interstate 90 between exits 40 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm has a history of producing destructive winds. SEEK
SHELTER NOW inside a sturdy structure and stay away from windows.
&&
LAT...LON 4267 7749 4267 7755 4310 7756 4316 7648
4303 7650 4301 7696 4276 7697 4276 7731
4267 7737 4258 7737 4258 7749
TIME...MOT...LOC 2020Z 263DEG 47KT 4286 7733
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Mitchell742
WWUS51 KBUF 012047
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
447 PM EDT Sat Apr 1 2023
NYC011-055-069-117-012056-
/O.CAN.KBUF.SV.W.0004.000000T0000Z-230401T2100Z/
Wayne NY-Cayuga NY-Monroe NY-Ontario NY-
447 PM EDT Sat Apr 1 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WAYNE...CAYUGA...
SOUTHEASTERN MONROE AND ONTARIO COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However some gusty winds
are still possible.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
western New York. A Severe Thunderstorm Watch also remains in effect
until 800 PM EDT for central New York.
LAT...LON 4267 7749 4267 7755 4310 7756 4316 7648
4303 7650 4301 7696 4276 7697 4276 7731
4267 7737 4258 7737 4258 7749
TIME...MOT...LOC 2042Z 273DEG 37KT 4285 7696
$$
MitchellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 1:40 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 1, 1:40 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
140 PM EDT Sat Apr 1 2023
.SYNOPSIS...
A deep storm system passing by to our north will push a pair of
cold fronts across the region through tonight. The first of
these will generate gusty showers and thunderstorms this
afternoon, including the threat for severe weather in the form
of damaging straight line winds. It will also be windy with
wind gusts reaching 40 to 50 mph in many areas. The second front
will move through this evening, with some rain showers ending
as snow showers. High pressure will then guarantee fair but
chilly weather for the second half of the weekend.
&&
.NEAR TERM /THROUGH SUNDAY/...
A near vertically stacked storm system over moving over Lake
Erie this afternoon will 'open up' and move east across the St
Lawrence valley this evening. The large system will push
several boundaries through our region in the process.
A strong cold front is on our doorstep early this afternoon, and
with several hours of full sunshine helping destabilize the low
levels, showers and strong thunderstorms will continue develop
ahead and along this boundary. The bulk of the activity will be
dynamically driven, as true deep instability will be somewhat
limited. Even so, a low level jet of 50-60 kts in association
with the front will enhance the risk for strong to severe
thunderstorm activity, primarily over the western counties south
of Lake Ontario. The best chance for any severe weather appears
to be over the Southern Tier where shear is highest. The Storm
Prediction Center has kept the bulk of our forecast area in a
slight risk area for severe storms, and increased the Southern
Tier to an Enhanced Risk for this afternoon. The primary
concern with the storms will be damaging straight line winds
with the timing of the strongest convection between 2 and 5 PM.
For specifics, here are some estimates for some locations,
generally based of the HRRR, which has been fairly for the past
several hourly updates (storms will likely start between these
time periods):
Jamestown ~200-300 PM
Buffalo ~300-400 PM
Warsaw ~330-430 PM
Rochester ~400-500 PM
Storms should be weakening after 500 PM as they continue moving east
into the Eastern Lake Ontario region.
A final cold front will then quickly follow during the first half of
this evening. This feature will support additional showers, but the
lack of instability at this point should preclude the risk for
addtional thunderstorms. In fact, strong cold advection in the wake
of this last front will prompt the leftover showers to end in the
form or snow/flurries. Temperatures will tumble into the low to mid
20s across the wrn counties and into the teens across the Eastern
Lake Ontario region.
High pressure will slide east across the area Sunday supporting
primarily dry calm weather. Temperatures will remain on the cooler
side Sunday with highs in the mid to upper 30s with a few locations
across the far Southern Tier and Genesee Valley reaching the low
40s.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
The next trough will dive southeast across the upper Great Lakes
Sunday night before pulling east across the lower Great Lakes
Monday. This trough will support a surface low to slide east across
southern Canada. As the low pushes east across southern Ontario
Canada, its associated surface warm front will push east across
southern Canada and into the far northern portions of the eastern
Lake Ontario region Sunday night, where it will introduce a few
mixed rain and snow showers. Then, the associated weakening cold
front will sweep south across the region Monday and stall across the
southern reaches of the area, which in turn will support a few rain
showers to slide south across the region Monday afternoon, with the
best chances for rain showers lying across the southern portions of
the forecast area.
The stalled baroclinic zone will lie across far southern New York
and northern Pennsylvania Tuesday morning, while surface high
pressure spreads south from the Hudson Bay. Depending on where this
boundary stalls will determine the best chances for rain showers. As
of right now, these locations appear to lie across the Southern
Tier. Additionally, due to the surface pattern there will be a north-
south gradient of temperatures, ranging from the low 50s to near 60
Tuesday with the warmest temperatures lying across the southern
portions of the region.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
A surface low will cross from the from the Upper Great Lakes into
southern Ontario, sweeping a cold front from west to east across the
Great Lakes region Wednesday and Wednesday night. Ahead of the
fronts arrival Wednesday, a few prefrontal showers and thunderstorms
will be possible. Then, widespread showers will push across the
region Wednesday night. With the region under ample warm air
advection (850mb temperatures peaking around +13/14C) Wednesday,
temperatures will warm up well into the 60s to low 70s.
The cold front will finish pulling east out of the area Thursday
morning, allowing for showers to taper off from west to east.
Surface high pressure building across the Great Lakes Thursday night
will support dry weather. Dry weather will then continue through
much of Saturday as aforementioned high pressure slides east across
the lower Great Lakes.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
The next in a series of cold fronts will generate showers and
thunderstorms for the afternoon into this evening. Some of the
storms could become strong to severe. While MVFR weather will be
found with some of the convection, fairly widespread cigs of
700-1500 feet can be expected late this afternoon through much
of tonight.
MVFR to IFR cigs will then improve to VFR levels late tonight.VFR
is expected for Sunday as high pressure moves in.
Outlook...
Sunday Night and Monday...Mainly VFR.
Tuesday...Mainly VFR with scattered showers.
Wednesday...MVFR with showers likely. Gusty winds.
Thursday...MVFR to VFR with decreasing clouds.
&&
.MARINE...
A deep storm system passing to the north of Lake Ontario will
generate fresh to strong southwesterlies that will veer to the
west during the course of the afternoon and evening. Some gale
force gusts are expected behind a front over Lake Erie.
Otherwise, small craft advisories are out for all of the New
York nearshore waters.
The gusty winds could also be accompanied by strong thunderstorms
this afternoon. Mariners should be wary of special marine warnings
as a strong cold front will cross the region.
As the aforementioned storm system exits across the Canadian
maritimes late tonight and Sunday...high pressure centered over the
Ohio valley will nose across the region. This will allow winds and
waves to subside with SCA's generally dropping off from west to
east. By Sunday afternoon...gentle to moderate westerlies should be
the rule across the region.
The sfc high will drift east of the region later tonight and Monday.
Southerly winds will freshen as a result...although the offshore
flow should minimize the potential for any SCA's.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Wind Advisory until 7 PM EDT this evening for NYZ001>003-
010>014-019>021-085.
Wind Advisory until 5 PM EDT this afternoon for NYZ007.
MARINE...Small Craft Advisory until 5 AM EDT Sunday for LEZ020.
Gale Warning until 8 PM EDT this evening for LEZ040-041.
Small Craft Advisory until 8 AM EDT Sunday for LOZ030-
042-045.
Small Craft Advisory until 11 AM EDT Sunday for LOZ043-044.
Small Craft Advisory until 5 PM EDT this afternoon
for SLZ022-024.
&&
SYNOPSIS...RSH/Zaff
NEAR TERM...RSH/Zaff
SHORT TERM...EAJ/PP
LONG TERM...EAJ/PP
AVIATION...RSH/SW/Zaff
MARINE...RSHHazardous weather outlook, Apr 1, 2:29 PM EDT, 1 hour 16 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 229 PM EDT Sat Apr 1 2023 NYZ001>003-010>014-019>021-085-021830- Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston- Ontario-Chautauqua-Cattaraugus-Allegany-Southern Erie- 229 PM EDT Sat Apr 1 2023 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 105 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong thunderstorms will be possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004-021830- Wayne- 229 PM EDT Sat Apr 1 2023 ...SEVERE THUNDERSTORM WATCH 105 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong thunderstorms will be possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006-021830- Oswego- 229 PM EDT Sat Apr 1 2023 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong thunderstorms will be possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ005-021830- Northern Cayuga- 229 PM EDT Sat Apr 1 2023 ...SEVERE THUNDERSTORM WATCH 107 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong thunderstorms will be possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ008-021830- Lewis- 229 PM EDT Sat Apr 1 2023 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The combination of rain and snowmelt will result in significant rises along the Black River and tributaries through early next week. Flooding is possible in low lying areas along the river. Strong thunderstorms will be possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-021830- Jefferson- 229 PM EDT Sat Apr 1 2023 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The combination of rain and snowmelt will result in significant rises along the Black River and tributaries through early next week. Flooding is possible in low lying areas along the river. Strong thunderstorms will be possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-021830- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 229 PM EDT Sat Apr 1 2023 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 105 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-021830- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 229 PM EDT Sat Apr 1 2023 This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-021830- Upper Niagara River and Buffalo Harbor-Lower Niagara River- 229 PM EDT Sat Apr 1 2023 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-021830- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 229 PM EDT Sat Apr 1 2023 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Apr 1, 2:23 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
223 PM EDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM NON-TSTM WND GST 7 NW DUNKIRK 42.56N 79.43W
04/01/2023 M62 MPH LEZ061 NY BUOY
&&
PPLocal storm report, Apr 1, 3:15 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
315 PM EDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST DELEVAN 42.42N 78.42W
04/01/2023 M64 MPH CATTARAUGUS NY MESONET
&&
PPLocal storm report, Apr 1, 3:22 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
322 PM EDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST 4 S DALTON 42.49N 77.95W
04/01/2023 M62 MPH ALLEGANY NY MESONET
MESONET STATION GROV GROVE.
0203 PM TSTM WND GST 2 NNE CELORON 42.13N 79.27W
04/01/2023 M59 MPH CHAUTAUQUA NY AWOS
AWOS STATION KJHW JAMESTOWN AIRPORT.
0253 PM TSTM WND GST 2 SW WELLSVILLE 42.10N 77.98W
04/01/2023 M58 MPH ALLEGANY NY ASOS
ASOS STATION KELZ WELLSVILLE AIRPORT.
&&Special weather statement, Apr 1, 3:25 PM EDT, 20 minutes before
Special Weather Statement National Weather Service Buffalo NY 325 PM EDT Sat Apr 1 2023 NYZ019-085-012230- Chautauqua-Southern Erie- Including the cities of Jamestown, Orchard Park, and Springville 325 PM EDT Sat Apr 1 2023 ...GUSTY WINDS WILL CONTINUE THROUGH EARLY EVENING... A line of strong thunderstorms will exit to the east of the area, however gusty winds will still be possible behind the storms through early evening. Gusts to 50 mph are still possible, especially along the immediate lakeshore. Strong winds may blow unsecured items and down additional tree limbs through 7 p.m. Apffel
Local storm report, Apr 1, 3:39 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
339 PM EDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND DMG DAYTON 42.42N 78.98W
04/01/2023 CATTARAUGUS NY PUBLIC
TREES DOWN IN THE TOWN OF DAYTON.
0210 PM TSTM WND DMG PERSIA 42.38N 78.94W
04/01/2023 CATTARAUGUS NY PUBLIC
TREES DOWN IN THE TOWN OF PERSIA.
&&The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 11:24 PM EDT | Special Weather Statement | BUF | Chautauqua | 51 min |
| Mar 31, 11:29 PM EDT | Special Marine Warning | BUF | 61 min | |
| Mar 31, 11:55 PM EDT | Special Weather Statement | BUF | Cattaraugus | 50 min |
| Apr 1, 1:15 PM EDT | Special Marine Warning | BUF | 60 min | |
| Apr 1, 1:29 PM EDT | Gale Warning | BUF | 6 hr | |
| Apr 1, 1:35 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 55 min |
| Apr 1, 1:41 PM EDT | Special Marine Warning | BUF | 49 min | |
| Apr 1, 2:15 PM EDT | Special Marine Warning | BUF | 30 min | |
| Apr 1, 2:26 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Genesee, Wyoming | 79 min |
| Apr 1, 2:35 PM EDT | Special Marine Warning | BUF | 40 min | |
| Apr 1, 2:52 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Genesee, Livingston, Monroe, Ontario and 2 more | 53 min |
| Apr 1, 5:33 PM EDT | Lakeshore Flood Advisory | BUF | Chautauqua, Erie | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.